Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Took loperamide for diarrhea. Getting pale stool. Side effect?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
I had diarehea (sorry about the spelling) and I took Loperamide. 3 capsules, 2 at first, and then 1 each. This was yesterday, Saturday, January 19th. Tonight, I had a mushy, pale stool. Is it because of the medication? I heard that it was common, and that everything should be okay in a couple of days. No dirareahea now, and no other symptoms.
Posted Wed, 20 Feb 2013 in Digestion and Bowels
Answered by Dr. E Venkata Ramana 2 hours later
Thank you for writing to us.
I am happy to hear that you no diarrhea any more and no other symptoms.
The mushy, pale stool you passed is because of the infection that caused the diarrhea and may not be due to the drug.
In diarrhea, intestinal motility increases and the increased motility leads to rapid passage of stool from the gut giving less opportunity for the stools to mix with bile secretion (which is the cause of the normal yellow color of stool) and causing pale stool.
Hope I have answered your query. Let me know if you have any more questions.
Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor